Acetaminophen/Caffeine Generic Name:
Acetaminophen/Caffeine (ah-seet-ah-MIN-oh-fen /ka-FEEN)Brand Name:
Acetaminophen/Caffeine is used for:
Relieving fever and minor aches and pains caused by headache, toothache, colds, sinus swelling, muscle aches, menstrual cramps, and arthritis. It may also be used for other conditions as determined by your doctor.
Acetaminophen/Caffeine is an analgesic and antipyretic combination. It works by raising the pain threshold and acting on the heat control center in the brain.
Do NOT use Acetaminophen/Caffeine if:
- you are allergic to any ingredient in Acetaminophen/Caffeine
Contact your doctor or health care provider right away if any of these apply to you.
Before using Acetaminophen/Caffeine :
Some medical conditions may interact with Acetaminophen/Caffeine . Tell your health care provider if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have anxiety or sleeplessness, liver disease, viral hepatitis, severe heart disease, or kidney problems
Some MEDICINES MAY INTERACT with Acetaminophen/Caffeine . Tell your health care provider if you are taking any of the following medicines, especially any of the following:
- Isoniazid or quinolones (eg, ciprofloxacin) because side effects of Acetaminophen/Caffeine may be increased
- Oral blood thinners (eg, warfarin) because side effects, including risk of bleeding, may be increased by Acetaminophen/Caffeine
- Theophyllines (eg, aminophylline) because the risk of side effects may be increased by Acetaminophen/Caffeine
This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Caffeine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Acetaminophen/Caffeine :
Use Acetaminophen/Caffeine as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Acetaminophen/Caffeine may be taken with or without food.
- If you miss a dose of Acetaminophen/Caffeine and you are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Acetaminophen/Caffeine .
Important safety information:
- Acetaminophen/Caffeine contains acetaminophen. Do not take additional acetaminophen for pain or fever without checking with your doctor or pharmacist. Ask your doctor or pharmacist if you have any questions about which medicines contain acetaminophen.
- Acetaminophen may cause liver damage. If you drink 3 or more alcoholic drinks every day, do not take Acetaminophen/Caffeine without first discussing it with your doctor. Alcohol use combined with acetaminophen may increase your risk for liver damage.
- Adults should not take more than a total of 4 grams (4,000 mg) of acetaminophen per day (3 grams [3,000 mg] if you have liver disease). Maximum dosage in children varies according to weight.
- Avoid large amounts of caffeine-containing foods and beverages, such as coffee, tea, cocoa, cola drinks, and chocolate.
- Stop using Acetaminophen/Caffeine and ask your doctor if pain gets worse or lasts more than 10 days, if fever gets worse or lasts more than 3 days, or if new symptoms occur or redness or swelling is present.
- Acetaminophen/Caffeine may cause false results with some in-home test kits for blood cholesterol. Check with your doctor or pharmacist if you are taking Acetaminophen/Caffeine and need to check your blood cholesterol at home.
- PREGNANCY and BREAST-FEEDING: If you plan on becoming pregnant, discuss with your doctor the benefits and risks of using Acetaminophen/Caffeine during pregnancy. Acetaminophen/Caffeine is excreted in breast milk. If you are or will be breast-feeding while you are using Acetaminophen/Caffeine , check with your doctor or pharmacist to discuss the risks to your baby.
Possible side effects of Acetaminophen/Caffeine :
All medicines may cause side effects, but many people have no, or minor, side effects. Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); dark urine or pale stools; unusual tiredness; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include dark urine; excessive sweating; extreme fatigue; irregular heartbeat; low blood pressure; stomach pain; vomiting; yellowing of the skin or eyes.Proper storage of Acetaminophen/Caffeine :
Store Acetaminophen/Caffeine at room temperature between 68 and 77 degrees F (20 and 25 degrees C) in a tightly closed container. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Caffeine out of the reach of children and away from pets.
- If you have any questions about Acetaminophen/Caffeine , please talk with your doctor, pharmacist, or other health care provider.
- Acetaminophen/Caffeine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Acetaminophen/Caffeine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.